Complete atrioventricular block with ventricular asystole following infusion of intravenous phenytoin

J Electrocardiol. 1995 Apr;28(2):157-9. doi: 10.1016/s0022-0736(05)80287-0.

Abstract

A case of complete atrioventricular block with ventricular asystole in a patient receiving intravenous phenytoin is presented. Although the potential for hypotension is generally recognized with the intravenous administration of phenytoin, conduction abnormalities are rarely reported. The differential diagnosis of atrioventricular block and the effects of phenytoin on cardiac conduction are discussed.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Electrocardiography
  • Female
  • Heart Arrest / chemically induced*
  • Heart Arrest / physiopathology
  • Heart Block / chemically induced*
  • Heart Block / physiopathology
  • Humans
  • Infusions, Intravenous
  • Phenytoin / administration & dosage
  • Phenytoin / adverse effects*

Substances

  • Phenytoin